Alert archive / North Dakota / Wind Chill Warnings in 2007
Wind Chill Warning 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill warning at Feb 3, 2007, 4:47 AM CST for Kittson County, Marshall County, Polk County, Minnesota; 17 counties in North Dakota. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2007, 4:47 AM CST (10:47 UTC)
- Expired
- Feb 3, 2007, 11:51 AM CST
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
Counties Kittson County, MN, Marshall County, MN, Polk County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 41 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.8 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFGF 031047 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 447 AM CST SAT FEB 3 2007 ...DANGEROUS WIND CHILLS TO CONTINUE... .COLD AIR WILL CONTINUE TO MOVE OUT OF CANADA TODAY. NORTHWEST WINDS OF 10 TO 20 MPH COMBINED WITH TEMPERATURES WELL BELOW ZERO WILL MAKE FOR DANGEROUS WIND CHILL TEMPERATURES. SOME OF THE MORE PROTECTED AREAS AND RIVER VALLEYS MAY SEE LOWER WIND SPEEDS. OTHERWISE WIND CHILLS OF 25 TO 55 BELOW ZERO CAN BE EXPECTED. MNZ002-003-006-009-015>017-022>024-027>032-040-040600- /O.CAN.KFGF.WC.Y.0006.000000T0000Z-070203T1200Z/ /O.EXB.KFGF.WC.Y.0006.070203T1200Z-070204T0600Z/ NORMAN-CLAY-LAKE OF THE WOODS-NORTH BELTRAMI-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL- WADENA-GRANT- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...BAUDETTE... RED LAKE...FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE 447 AM CST SAT FEB 3 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. WIND CHILL TEMPERATURES WILL REMAIN IN THE 25 BELOW TO 40 BELOW ZERO RANGE TODAY WITH NORTHWEST WINDS OF 10 TO 20 MPH. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILL TEMPERATURES. FROST BITE AND HYPOTHERMIA CAN RESULT IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...YOU SHOULD WEAR SEVERAL LAYERS OF CLOTHES...A HAT AND GLOVES. $$ MNZ001-004-007-NDZ006>008-014>016-024-026>030-038-039-049-052>054- 040600- /O.UPG.KFGF.WC.Y.0006.000000T0000Z-070203T1200Z/ /O.NEW.KFGF.WC.W.0002.070203T1047Z-070204T0600Z/ WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...WARREN...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS... DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS... COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON... GWINNER...WAHPETON...ADAMS 447 AM CST SAT FEB 3 2007 ...WIND CHILL WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. WIND CHILLS WILL REMAIN IN THE 40 BELOW TO 55 BELOW ZERO RANGE TODAY. NORTHWEST WINDS OF 10 TO 20 MPH WILL SLOWLY DIMINISH TO 10 TO 15 MPH THIS EVENING. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND BRISK WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL TEMPERATURES. FROST BITE AND HYPOTHERMIA OR DEATH CAN QUICKLY RESULT IF PRECAUTIONS ARE NOT TAKEN. $$ MNZ005-008-013-014-040600- /O.EXT.KFGF.WC.Y.0006.000000T0000Z-070204T0600Z/ ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE- INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS 447 AM CST SAT FEB 3 2007 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. WIND CHILLS WILL REMAIN IN THE 25 BELOW TO 40 BELOW ZERO RANGE OVERNIGHT WITH NORTHWEST WINDS OF 10 TO 20 MPH. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILL TEMPERATURES. FROST BITE AND HYPOTHERMIA CAN RESULT IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...YOU SHOULD WEAR SEVERAL LAYERS OF CLOTHING...A HAT AND GLOVES. $$ HOPPES
1 follow-up statement
000 WWUS43 KFGF 031751 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1151 AM CST SAT FEB 3 2007 ...DANGEROUS WIND CHILLS WILL CONTINUE... .TEMPERATURES THAT FELL TO 20 BELOW TO 30 BELOW ZERO ARE FINALLY STARTING TO SHOW A SLIGHT RECOVERY LATE THIS MORNING. THESE TEMPERATURES WILL CONTINUE TO RISE THROUGH THE AFTERNOON...BUT WILL REMAIN BELOW ZERO. WITH WIND SPEEDS HOVERING BETWEEN 10 AND 15 MPH...WIND CHILLS WILL CONTINUE TO RANGE FROM 25 BELOW TO 39 BELOW ZERO THROUGH THE AFTERNOON AND INTO THE EVENING. WIND SPEEDS ARE EXPECTED TO DROP ENOUGH BY LATE EVENING TO ALLOW THE WIND CHILL ADVISORY TO END. MNZ001-004-007-NDZ006>008-014>016-024-026>030-038-039-049-052>054- 040600- /O.CAN.KFGF.WC.W.0002.000000T0000Z-070204T0600Z/ /O.EXA.KFGF.WC.Y.0006.000000T0000Z-070204T0600Z/ WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...WARREN...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS... DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS... COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON... GWINNER...WAHPETON...ADAMS 1151 AM CST SAT FEB 3 2007 ...WIND CHILL WARNING IS CANCELLED... ...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WIND CHILL WARNING HAS BEEN CANCELLED. WIND CHILL TEMPERATURES WILL REMAIN IN THE 25 BELOW TO 39 BELOW ZERO RANGE THROUGH THE EVENING...WITH NORTHWEST WINDS OF 10 TO 15 MPH. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILL TEMPERATURES. FROST BITE AND HYPOTHERMIA CAN RESULT IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...YOU SHOULD WEAR SEVERAL LAYERS OF CLOTHES...A HAT AND GLOVES. $$ MNZ002-003-005-006-008-009-013>017-022>024-027>032-040-040600- /O.CON.KFGF.WC.Y.0006.000000T0000Z-070204T0600Z/ NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI- MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...ROSEAU... BAUDETTE...NEWFOLDEN...RED LAKE...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN... LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA... ELBOW LAKE 1151 AM CST SAT FEB 3 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. WIND CHILL TEMPERATURES WILL REMAIN IN THE 25 BELOW TO 39 BELOW ZERO RANGE THROUGH THE EVENING...WITH NORTHWEST WINDS OF 10 TO 15 MPH. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILL TEMPERATURES. FROST BITE AND HYPOTHERMIA CAN RESULT IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...YOU SHOULD WEAR SEVERAL LAYERS OF CLOTHES...A HAT AND GLOVES. $$ GODON
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill warning went out at Feb 3, 4:30 AM CST, 17 minutes earlier.
Area forecast discussion, Feb 3, 4:30 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
430 AM CST SAT FEB 3 2007
.SHORT TERM...
HIGH AMPLITUDE PATTERN FORECAST TO BREAK DOWN WITH TIME. HIGH
AMPLITUDE RIDGE OVER WESTERN NORTH AMERICA EXPECTED TO TRANSITION TO
A SPLIT FLOW. UPPER LOW OVER ONTARIO FORECAST TO SHIFT INTO EASTERN
CANADA BY MONDAY. IR LOOP SHOWING FEW CLOUDS OVER CENTRAL SK MOVING
SOUTH. CLOUDS MAY MOVE THROUGH THE AREA TODAY. OTHERWISE QUITE COLD.
ISSUED WIND CHILL WARNING FOR MOSTLY NORTH DAKOTA SIDE TODAY AND
THIS EVENING.
.LONG TERM...
UPPER LEVEL TROUGH NORTHEAST OF HAWAII FORECAST TO BREAK THROUGH
UPPER RIDGE IN THE WESTERN US AND OVER THE NORTHERN PLAINS TUE NIGHT
OR WED. WILL NOT ADD PRECIP AT THIS TIME. WILL SEE IF ADDITIONAL
MODEL RUNS CONTINUE THE SAME TREND. BUMPED TEMPS UP A TAD DURING
THIS PERIOD.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL WARNING UNTIL MIDNIGHT CST TONIGHT FOR NDZ006>008-
014>016-024-026>030-038-039-049-052>054.
MN...WIND CHILL WARNING UNTIL MIDNIGHT CST TONIGHT FOR MNZ001-004-007.
WIND CHILL ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MNZ002-003-
006-009-015>017-022>024-027>032-040.
WIND CHILL ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MNZ005-008-
013-014.
&&
HOPPESHazardous weather outlook, Feb 2, 6:38 AM CST, 22 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 638 AM CST FRI FEB 2 2007 MNZ001-004-007-NDZ006>008-014>016-024-026>030-054-031245- WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-WESTERN WALSH COUNTY- 638 AM CST FRI FEB 2 2007 ...WIND CHILL ADVISORY IN EFFECT FOR NORTHEAST NORTH DAKOTA AND THE NORTHERN RED RVIER VALLEY TODAY... ...DANGEROUS WIND CHILLS TO CONTINUE THROUGH TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT BITTERLY COLD WIND CHILLS REACHING 30 BELOW TO 35 BELOW ZERO WILL RETURN LATE THIS MORNING AND THIS AFTERNOON. THE AFFECTED AREA IS MAINLY NORTH OF INTERSTATE 94 IN NORTH DAKOTA AND OVER THE NORTHERN RED RIVER VALLEY OF MINNESOTA. NORTHWEST WINDS 15 TO 20 MPH WITH GUSTS CLOSE TO 30 MPH WILL COMBINE WITH FALLING TEMPERATURES WELL BELOW ZERO AS ARCTIC AIR PLUNGES DEEPER INTO THE REGION. WIND CHILLS ARE EXPECTED TO FALL EVEN LOWER TONIGHT...POSSIBLY TO BETWEEN 40 BELOW AND 45 BELOW ZERO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BITTER COLD WILL CONTINUE THROUGH THURSDAY. BY SUNDAY IT WILL MODERATE SOME WITH LIGHTER WINDS SO WIND CHILLS WILL NOT BE AS MUCH A PROBLEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. MNZ002-003-005-006-008-009-013>017-022>024-027>032-040-NDZ038-039- 049-052-053-031245- NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI- MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM- SARGENT-RICHLAND- 638 AM CST FRI FEB 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT BITTER COLD WIND CHILLS REACHING 30 BELOW TO 40 BELOW ARE LIKELY THROUGHOUT THE AREA TONIGHT. THIS WILL DUE TO ANOTHER ARCTIC FRONT MOVING SOUTH TODAY CAUSING INCREASING WINDS AND FALLING TEMPERATURES INTO THE NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BITTER COLD WILL CONTINUE THROUGH THURSDAY. BY SUNDAY IT WILL MODERATE SOME WITH LIGHTER WINDS SO WIND CHILLS WILL NOT BE AS MUCH A PROBLEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. GV
Nearby
Wind Chill Warnings in North Dakota, 2007Wind Chill Warnings in Minnesota, 2007Every wind chill warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.